Alert archive / Texas / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 267, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this severe thunderstorm warning at May 21, 2007, 4:43 PM CDT for Brewster County, Texas. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 21, 2007, 4:43 PM CDT (21:43 UTC)
- Expired
- May 21, 2007, 5:45 PM CDT
- In force
- 62 min
- Issued by
- NWS Midland/Odessa, TX
- Area
- Counties, with a storm outline in the text
County Brewster County, TX
The radar
The Midland/Odessa radar (KMAF), 197 km from the middle of the area, began a volume at 21:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 21, 3:17 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 9.7 hours before the alert went out and 197 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 402 J/kg
- Mixed-layer CIN
- -189 J/kg
- Mixed-layer LCL
- 743 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 63 m²/s²
- 0-3 km storm-relative helicity
- 34 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KMAF 212143 SVRMAF TXC043-212245- /O.NEW.KMAF.SV.W.0267.070521T2143Z-070521T2245Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 443 PM CDT MON MAY 21 2007 THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTH CENTRAL BREWSTER COUNTY IN SOUTHWEST TEXAS... * UNTIL 545 PM CDT * AT 438 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED OVER EXTREME NORTH CENTRAL BREWSTER COUNTY...OR 16 MILES NORTH OF MARATHON...MOVING NORTHEAST AT 5 MPH. * THE SEVERE THUNDERSTORM WILL AFFECT THE FOLLOWING LOCATIONS... NORTHERN BREWSTER COUNTY... DURING A SEVERE THUNDERSTORM... THE BEST PROTECTION CAN BE FOUND IN AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT MONDAY EVENING FOR SOUTHWESTERN TEXAS. TO REPORT SEVERE WEATHER ONLY... CALL THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIDLAND AT 1 800 597 3220. LAT...LON 3060 10337 3042 10311 3026 10320 3039 10346 $$
1 follow-up statement
000 WWUS54 KMAF 212207 SVSMAF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 507 PM CDT MON MAY 21 2007 TXC043-212245- /O.CON.KMAF.SV.W.0267.000000T0000Z-070521T2245Z/ BREWSTER TX- 507 PM CDT MON MAY 21 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM CDT FOR NORTH CENTRAL BREWSTER COUNTY... AT 503 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED OVER EXTREME NORTH CENTRAL BREWSTER COUNTY...OR ABOUT 18 MILES NORTH OF MARATHON...MOVING NORTHEAST AT 5 MPH. SOME LOCATIONS AFFECTED BY THE SEVERE THUNDERSTORM INCLUDE...EXTREME NORTH CENTRAL BREWSTER COUNTY. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT MONDAY EVENING FOR SOUTHWESTERN TEXAS. TO REPORT SEVERE WEATHER ONLY... CALL THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIDLAND AT 1 800 597 3220. LAT...LON 3060 10337 3042 10311 3026 10320 3039 10346 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 21, 3:24 PM CDT, 1 hour 19 minutes earlier.
Area forecast discussion, May 21, 3:24 PM CDT, 1 hour 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 324 PM CDT MON MAY 21 2007 .SHORT TERM... ACTIVE WEATHER EXPECTED THIS EVENING WITH A COUPLE OF SHORTWAVES THE MAIN CULPRIT. CURRENT INCREASING ELEVATED CONVECTION ACROSS THE EASTERN PERMIAN BASIN APPEARS TO BE INFLUENCED BY LAST NIGHTS DEPARTING SHORTWAVE WITHIN AN INCREASINGLY UNSTABLE AIR MASS AS DAYTIME HEATING CONTINUES. STILL EXPECTING NEW MAIN BATCH OF CONVECTION TO FIRE MUCH FARTHER WEST ACROSS UPPER TRANS PECOS REGION TO THE EASTERN SLOPES OF THE MOUNTAINS ALONG AND NEAR THE DRYLINE IN THE VERY STEEP LAPSE RATES AS THE BAJA DISTURBANCE APPROACHES. EXPECTING HIGH BASED STORMS IN THESE AREAS BUT AS THEY MOVE EAST THEY WILL GET STRONG TO SEVERE AS THEY ENCOUNTER MORE LOW LEVEL MOISTURE AND SHEAR INCREASES AS THE NEXT DISTURBANCE APPROACHES FROM MEXICO. WILL CONTINUE TO MENTION SEVERE WORDING FROM LEA COUNTY NEW MEXICO AND THE EASTERN SLOPES OF THE DAVIS MOUNTAINS EASTWARD THIS EVENING. WILL THROW IN A MENTION OF PATCHY FOG ACROSS MUCH OF THE PLAINS AS THE LOW LEVEL MOISTURE AND LOW CLOUDS WILL BE SIGNIFICANT. JUST SOME TWEAKS WERE MADE TO THE GRIDS. .LONG TERM... MID-LEVEL FLOW WILL STRENGTHEN ACROSS THE SOUTHERN ROCKIES ON TUESDAY AS THE MID AND UPPER LEVEL LOW CURRENTLY OVER ERN OR/WRN ID TRANSLATES EAST INTO WY DURING THE LATE AFTERNOON. THE INCREASED WESTERLY MID-LEVEL FLOW ACROSS OUR REGION WILL DEEPEN THE SURFACE TROUGH...THUS RESULTING IN INCREASING SURFACE WINDS ACROSS THE AREA TOMORROW...ESPECIALLY THE GUADALUPE MOUNTAINS. WIND SPEEDS WILL BE STRONGEST THROUGH GUADALUPE PASS...BUT ARE NOT EXPECTED TO REACH HIGH WIND CRITERION AS 700MB WINDS STRUGGLE TO REACH 30KTS. THIS INCREASED WESTERLY FLOW WILL ALSO ALLOW THE DRYLINE TO PUSH EAST INTO THE PLAINS OF WEST TEXAS TOMORROW. MODELS TYPICALLY PUSH THE DRYLINE TOO FAR TO THE EAST AND TODAY/S MODEL DATA IS NO EXCEPTION...ESPECIALLY GIVEN FAIRLY WEAK WESTERLY FLOW IN THE 850-700MB LAYER. WE HAVE OPTED TO INCREASE POPS SLIGHTLY ACROSS THE EASTERN PERMIAN BASIN AND WESTERN LOW ROLLING PLAINS DURING THE LATE AFTERNOON AND EVENING HOURS. ON WEDNESDAY... A MID-LEVEL TROUGH AXIS WILL SHIFT EAST INTO THE CENTRAL PLAINS. THIS WILL HELP DRIVE A COLD FRONT INTO THE REGION WEDNESDAY NIGHT. COOLER TEMPERATURES ALONG WITH AT LEAST A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS IS EXPECTED FOR ALL OF WEST TEXAS AND SOUTHEASTERN NEW MEXICO THROUGH THE END OF THIS WEEK. THE CURRENT FORECAST ACCOUNTS FOR THIS AND LITTLE CHANGES WERE MADE TO THE EXTENDED FORECAST. && .PRELIMINARY POINT TEMPS/POPS... BIG SPRING TX 63 88 65 86 / 30 10 20 10 CARLSBAD NM 59 89 59 88 / 10 10 0 0 DRYDEN TX 63 89 66 89 / 40 10 0 0 FORT STOCKTON TX 64 91 64 91 / 40 20 10 0 GUADALUPE PASS TX 59 84 58 83 / 10 10 0 0 HOBBS NM 60 87 58 86 / 20 10 0 0 MARFA TX 49 84 51 83 / 20 10 0 0 MIDLAND INTL AIRPORT TX 63 88 64 89 / 30 10 10 0 ODESSA TX 64 89 63 88 / 30 10 10 0 WINK TX 65 95 62 94 / 20 10 0 0 && .MAF WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. && 12/06
Hazardous weather outlook, May 21, 2:24 PM CDT, 2 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 224 PM CDT MON MAY 21 2007 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-221930- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND- GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA- PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL- GUADALUPE MOUNTAINS- 224 PM CDT MON MAY 21 2007 /124 PM MDT MON MAY 21 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING...GENERALLY ALONG THE HIGHER TERRAIN IN SOUTHEAST NEW MEXICO AND ALSO EAST OF A HOBBS TO VAN HORN LINE. SEVERE THUNDERSTORMS THAT DO DEVELOP WILL BE CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WINDS. DEVELOPING THUNDERSTORMS WILL ALSO BE CAPABLE OF PRODUCING ISOLATED FLOODING OF LOW LYING AREAS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE ON TUESDAY AFTERNOON AND EVENING...GENERALLY EAST OF A SEMINOLE TO ODESSA TO FORT STOCKTON LINE. LARGE HAIL AND DAMAGING WINDS ARE AGAIN EXPECTED TO BE THE MAIN THREATS. THE COMBINATION OF AN APPROACHING COLD FRONT AND PLENTIFUL AMOUNTS OF MOISTURE WILL ALSO ALLOW FOR A CONTINUED CHANCE FOR SEVERE THUNDERSTORMS WEDNESDAY EVENING ACROSS PORTIONS OF THE TEXAS PERMIAN BASIN...LOW ROLLING PLAINS...AND STOCKTON PLATEAU. .SPOTTER INFORMATION STATEMENT... SKYWARN ACTIVATION REMAINS POSSIBLE LATER THIS AFTERNOON AND EVENING ACROSS THE AREA. AREA COORDINATORS AND EMERGENCY MANAGERS ARE URGED TO MONITOR WEATHER CONDITIONS FOR THE POTENTIAL OF DEVELOPING SEVERE WEATHER CONDITIONS THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
In the hours before
Special weather statement, May 21, 2:33 PM CDT, 2 hours 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 233 PM CDT MON MAY 21 2007 TXZ058-074-075-212030- PECOS-DAVIS/APACHE MOUNTAINS AREA-REEVES COUNTY AND UPPER TRANS PECOS-233 PM CDT MON MAY 21 2007 ...SIGNIFICANT WEATHER ALERT... THIS SIGNIFICANT WEATHER ALERT IS FOR NORTHEASTERN JEFF DAVIS... SOUTHEASTERN REEVES AND SOUTHWEST PECOS COUNTIES. A STRONG THUNDERSTORM WAS LOCATED 3 MILES EAST OF STATE HIGHWAY 17 IN OPEN COUNTRY OF NORTHEASTERN JEFF DAVIS COUNTY AT 233 PM CDT...MOVING NORTHEAST AT 10 MPH. STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY. PEOPLE IN NORTHEASTERN JEFF DAVIS...SOUTHEASTERN REEVES AND SOUTHWEST PECOS COUNTIES...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS.
Special weather statement, May 21, 3:09 PM CDT, 1 hour 34 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 309 PM CDT MON MAY 21 2007 TXZ080-212115- MARFA PLATEAU- 309 PM CDT MON MAY 21 2007 ...SIGNIFICANT WEATHER ALERT... THIS SIGNIFICANT WEATHER ALERT IS FOR EAST CENTRAL PRESIDIO COUNTY. A STRONG THUNDERSTORM WAS LOCATED 10 MILES SOUTH OF MARFA ALONG FARM TO MARKET ROAD 169 OVER EAST CENTRAL PRESIDIO COUNTY AT 309 PM CDT...MOVING EAST AT 15 MPH. STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY. HAIL...WINDS AROUND 55 MPH...HEAVY RAIN...AND DEADLY LIGHTNING ARE POSSIBLE. PEOPLE IN EAST CENTRAL PRESIDIO COUNTY...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS.
Special weather statement, May 21, 4:19 PM CDT, 24 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 419 PM CDT MON MAY 21 2007 TXZ058-074-075-081-212215- PECOS-BIG BEND AREA-DAVIS/APACHE MOUNTAINS AREA- REEVES COUNTY AND UPPER TRANS PECOS- 419 PM CDT MON MAY 21 2007 ...SIGNIFICANT WEATHER ALERT... THIS SIGNIFICANT WEATHER ALERT IS FOR NORTH CENTRAL BREWSTER...SOUTH CENTRAL REEVES...SOUTHEASTERN JEFF DAVIS AND WEST CENTRAL PECOS COUNTIES. A STRONG THUNDERSTORM WAS LOCATED 5 MILES SOUTH OF HOVEY AT 419 PM CDT...MOVING NORTHEAST AT 15 MPH. ANOTHER STRONG THUNDERSTORM WAS LOCATED 12 MILES NORTH OF ALPINE...MOVING NORTH AROUND 10 MPH. THESE THUNDERSTORMS WILL IMPACT HOVEY AND U.S. HIGHWAYS 67 AND 385. STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY. GUSTY WINDS... SMALL HAIL... HEAVY RAIN... AND DEADLY LIGHTNING ARE POSSIBLE. SEEK SHELTER IF THUNDERSTORMS APPROACH YOUR LOCATION. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT MONDAY EVENING FOR SOUTHWESTERN TEXAS.
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 20, 7:40 PM CDT | Severe Thunderstorm Warning | MAF | Culberson, Jeff Davis, Reeves | 65 min |
| May 20, 7:49 PM CDT | Flash Flood Warning | MAF | Culberson, Jeff Davis, Reeves | 3 hr |
| May 20, 8:08 PM CDT | Severe Thunderstorm Warning | MAF | Jeff Davis | 52 min |
| May 20, 8:42 PM CDT | Severe Thunderstorm Warning | MAF | Reeves | 51 min |
| May 20, 9:00 PM CDT | Severe Thunderstorm Warning | MAF | Jeff Davis | 15 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.